MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-N180
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was able to be confirmed.During the device evaluation it was observed that there was foreign dark grey jelly material with some synthetic fibers clogging the nozzle and could not be removed.This finding was due to accumulation and clogged the nozzle during reprocessing.Upon further observation, it was observed that the adhesive of the bending section cover had a gap.It was also observed that the lenses glues were worn out.It was observed that the insertion tube wrinkled near the glue.It was also observed that the bending angulation did not meet specifications.It was observed that key top 1 showed signed of wear and tear.Lastly, it was observed that the mouthpiece pins had an air leak.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus the evis exera ii gastrointestinal videoscope had clogged channels.There was no patient/user harm or injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.The dark gray jelly/synthetic fiber on nozzle was unable to be identified.There was physical damage at foreign object detection point and there were no obvious deviations in reprocessing.The event can be detected by following the instructions for use which state: "inspection of the endoscopic system - inspection of the air-feeding function." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16138089
Report Number9610595-2023-00601
Device Sequence Number6817098
Product Code FDS
UDI-Device Identifier04953170202261
UDI-Public04953170202261
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-N180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown